Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Jackson, MS

January 24, 2010Bolivar County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 24, 2010, 6:01 PM CST for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2010, 6:01 PM CST (00:01 UTC)
Expired
Jan 24, 2010, 6:30 PM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 6:03 PM CSTHAIL 0.882 W Shaw, MSDIME TO NICKEL HAIL FELL NEAR AND WEST OF SHAW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS54 KJAN 250001
SVRJAN
MSC011-133-151-250030-
/O.NEW.KJAN.SV.W.0021.100125T0001Z-100125T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF SHAW...
  WEST CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 630 PM CST

* AT 601 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SHAW MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAW BY 615 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3369 9057 3348 9066 3357 9097 3371 9093
TIME...MOT...LOC 0001Z 287DEG 19KT 3362 9085

$$

EEC
1 follow-up statement
853 
WWUS54 KJAN 250029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CST SUN JAN 24 2010

MSC011-133-151-250039-
/O.EXP.KJAN.SV.W.0021.000000T0000Z-100125T0030Z/
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
629 PM CST SUN JAN 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...WEST
CENTRAL SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES WILL EXPIRE AT
630 PM CST...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3369 9057 3348 9066 3357 9097 3371 9093
TIME...MOT...LOC 0029Z 287DEG 19KT 3358 9068

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 1:55 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Jan 24, 1:55 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CST SUN JAN 24 2010

.DISCUSSION(TONIGHT THROUGH TUESDAY NIGHT)...
THE PRIMARY WEATHER CONCERN WILL BE FOR THIS AFTERNOON AND EARLY EVENING
FOR THE POTENTIAL OF SOME ISOLATED THUNDERSTORMS WITH SOME HAIL
POTENTIAL ACROSS PORTIONS OF THE NORTH AND THE DELTA REGION.
OTHERWISE CONCERNS WILL BE FOR GUSTY WINDS FOR MONDAY AFTERNOON OVER
THE NORTH HALF AS WELL AS TEMPS AS DRY WEATHER PREVAILS AFTER THIS
EVENING.

LATEST SATELLITE IMAGERY SHOWS A STRONG SHORT WAVE SWINGING AROUND
THE BASE OF A STRONG UPPER TROUGH OVER THE CENTRAL CONUS WITH A 526
DKM CLOSED LOW. THE STRONG SHORTWAVE WAS APPROACHING THE NORTHWEST
DELTA REGION FROM THE WEST AND WAS PUSHING INTO THE OZARKS. VISIBLE
IMAGERY WAS SHOWING A CLEARING LINE OVER THE WESTERN PORTIONS OF
THE REGION...ADVANCING EAST. BUT VISIBLE ALSO SHOWED SOME CUMULUS
CLOUDS OVER THE OZARKS TRACKING THIS DIRECTION WITH THE APPROACHING
COLD FRONT. 120 KNOT JET WAS NOTED ACROSS THE REGION WITH STRONG
LAPSE RATES PUSHING TOWARD THE DELTA REGION. ON SATELLITE SEE SOME
ASCENT MOVING ACROSS THE SOUTHERN PLAINS TOWARD THE NORTHWEST DELTA
REGION. LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING ACROSS
THE OZARKS TOWARD THE  NORTHWEST DELTA REGION.

FOR LATE AFTERNOON AND TONIGHT...CONDITIONS STILL FAVOR SOME STRONG
THUNDERSTORMS OVER THE DELTA AND PORTIONS OF THE NORTH FOR LATE THIS
AFTERNOON AND EARLY EVENING. THE PRIMARY RISK WILL BE DIME TO NICKEL
SIZE HAIL.  RUC AND OTHER SHORT RANGE MODELS SHOWS ASCENT COMING
FROM THE SOUTHWEST...CAPES AROUND 200-500...LAPSE RATES AROUND
8C...SHOWALTER OF AROUND -1...DEWPOINTS IN THE UPPER 40S FOR
ELEVATED CONVECTION...500 MB TEMPS AROUND -25 TO -28C FOR SOME HAIL
POTENTIAL. LOCAL WRF SHOWS THE STORMS WEAKENING AS THEY MOVE EAST
FROM THE DELTA REGION. SOME OF THE 12Z MEMBERS WERE NOT AS
IMPRESSIVE AS THE 06Z MEMBERS OF THE LOCAL WRF...BUT WILL CONTINUE
TO GO WITH THE POSSIBILITY OF SOME ISOLATED STRONG ELEVATED STORMS
IN THE DELTA AND PORTIONS OF THE NORTH. GUIDANCE POPS LOOK A A LITTLE
LOW IN COVERAGE SO MADE SLIGHT ADJUSTMENTS TO IT. DO NOT EXPECT IT
TO LINGER PAST 9 PM. SKIES WILL BECOME MOSTLY CLEAR AFTER MIDNIGHT.
WENT CLOSE TO MOS GUIDANCE WITH LOWS FROM THE UPPER 30S TO THE LOWER
40S.

FOR MONDAY WE WILL GET SOME GOOD GRADIENT WINDS OVER THE NORTHERN
HALF OF THE REGION AS THE UPPER TROUGH AXIS WITH THE DEEP CLOSED
UPPER LOW TO THE NORTH PASSES OVER THE REGION. IT WILL MIX DOWN SOME
WINDS THAT WILL MEET LAKE WIND CRITERIA FOR MONDAY AFTERNOON. WINDS
SHOULD GUST TO AROUND 30 MPH WITH SOME 35 MPH ON SOME AREA LAKES AND
THE DELTA REGION. SO WITH THIS IN MIND. HAVE PUT OUT A LAKE WIND
ADVISORY FOR MONDAY AFTERNOON FROM 17-23Z...GENERALLY ALONG AND
NORTH OF INTERSTATE 20. WENT CLOSE TO MOS GUIDANCE WITH HIGHS FROM
THE LOWER 60S TO AROUND 70.

FOR MONDAY NIGHT THROUGH TUESDAY NIGHT THE STRONG SHORT WAVE WILL
SWING EAST OF THE REGION DURING THE PERIOD AS SURFACE HIGH PRESSURE
SETTLES OVER THE ARKLAMISS. DURING THIS DRY PERIOD TEMPERATURES WILL
RETURN TO MORE SEASONABLE LEVELS FOR THIS TIME OF YEAR. THE UPPER
FLOW WILL BECOME MORE ZONAL AS WE MOVE TO THE MIDDLE OF THE WEEK.
SURFACE HIGH PRESSURE WILL MOVE EAST OF THE REGION BY EARLY
WEDNESDAY MORNING. WENT CLOSE TO MOS GUIDANCE ON TEMPS. DAILY HIGHS
WILL BE CLOSER TO NORMAL WITH LOWER 50S NORTH TO LOWER 60S SOUTH FOR
TUESDAY. DAILY LOWS WILL BE IN THE LOWER TO MIDDLE 30S FOR MONDAY
NIGHT AND TUESDAY NIGHT./17/

.PREVIOUS LONG TERM...(WEDNESDAY THROUGH SUNDAY)...A SLIGHTLY WARMER
DAY CAN BE EXPECTED WEDNESDAY AS THE HIGH PRESSURE SHIFTS OFF TO THE
EAST AND SOUTHERLY WINDS DEVELOP IN ITS WAKE. THE SOUTH WINDS WILL
BEGIN TO FUNNEL GULF MOISTURE INTO THE REGION IN ADVANCE OF A S/WV
TROF CROSSING THE DESERT SOUTHWEST. GFS/ECMWF/GEFS IN DECENT
AGREEMENT WITH THE PLACEMENT OF THIS FEATURE WEDNESDAY MORNING
THROUGH THURSDAY MORNING ALTHOUGH THE ECMWF MAINTAINS A
DEEPER/CLOSED LOW THURSDAY MORNING. AS A RESULT...AND AS WAS THE
CASE LAST NIGHT...THE GFS IS FASTER WITH THE OVERALL PROGRESSION OF
THIS SYSTEM. THE GEFS MEAN HOWEVER PROVIDES MORE SUPPORT FOR ITS
OPERATIONAL MEMBER THAN IT DID LAST NIGHT PROVIDING HIGHER
CONFIDENCE IN THIS SOLUTION OVER THE SLOWER ECMWF.

WITH THAT IN MIND IT APPEARS LIGHT RAIN WILL BEGIN OVERSPREADING
NORTHWESTERN ZONES LATE WED/EARLY THURS AS THE LOW LEVELS SATURATE
IN WARM/MOIST ISENTROPIC LIFT REGIME. RAIN CHANCES WILL CONTINUE TO
OVERSPREAD THE AREA FROM WEST TO EAST THROUGH THE DAY THURSDAY AS
THE S/WV AND ATTENDANT SURFACE LOW CROSS THE SOUTHERN PLAINS. THE
GFS SHOWS AN AXIS OF MUCAPE >400J/KG ACCOMPANIED BY NEGATIVE
SHOWALTER INDICES OVERSPREADING SOUTHWESTERN ZONES THURSDAY
AFTERNOON AHEAD OF THE SFC LOW AND COMBINED WITH SUFFICIENT DEEP
LAYER LIFT SHOULD SUPPORT ELEVATED CONVECTION IN THIS AREA. THE
ELEVATED THUNDER POSSIBILITY WILL SPREAD NORTH AND EAST THROUGH THE
EVENING THURSDAY AND INTO THE OVERNIGHT HOURS ALTHOUGH MORE SURFACE
BASED CONVECTION MAY BECOME POSSIBLE FRIDAY NIGHT SOUTH OF I-20 AS
MORE LOW LEVEL MOISTURE IS DRAWN INTO THE REGION AHEAD OF THE COLD
FRONT. IF SURFACE BASED CONVECTION CAN GET GOING SOUTH OF I-20 THURS
EVENING...A STRONG TO SEVERE STORM OR TWO CAN NOT BE RULED OUT GIVEN
0-6KM SHEAR 45-50KT+ AND 0-1KM SHEAR 30KT+. DUE TO TIMING
UNCERTAINTIES AS WELL AS UNCERTAINTY IN SURFACE BASED CONVECTION
ACTUALLY BEING REALIZED WILL OMIT MENTION IN HWO THIS PACKAGE.

COLD SURFACE HIGH PRESSURE WILL QUICKLY MOVE INTO THE REGION BEHIND
THE FRONT ON FRIDAY. BOTH THE GFS AND THE ECMWF SHOW ABUNDANT LOW
LEVEL MOISTURE HANGING ON BEHIND THE FRONT...WITH GFS MOS KEEPING
CHANCE POPS GOING ACROSS NORTHERN ZONES ALL THE WAY INTO SATURDAY
MORNING. TEMPS ACROSS NORTHERN ZONES WILL FALL INTO THE MID 30S
FRIDAY EVENING AND WITH SUFFICIENT MOISTURE EXPECTED TO BE HANGING
ON FOR LIGHT PRECIP WILL INCLUDE A SLIGHT CHANCE OF SNOW MIXING IN
WITH THE RAIN ACROSS THIS AREA FRIDAY EVENING. SKIES WILL GRADUALLY
CLEAR SATURDAY MORNING AS THE COLD/DRY AIRMASS TAKES HOLD OF THE
REGION. BELOW NORMAL TEMPS CAN BE EXPECTED SATURDAY MORNING THROUGH
SUNDAY MORNING AS A RESULT WITH A RETURN TO NEAR NORMAL AFTERNOON
HIGHS ON SUNDAY AS SOUTHERLY FLOW REDEVELOPS BEHIND THE HIGH
PRESSURE AS IT SHIFTS TO THE EAST.

GFS MOS TEMPS GENERALLY ACCEPTED ALTHOUGH DID CUT TOWARD ENSEMBLE
GUIDANCE EARLY IN THE PERIOD AND THEN AGAIN SATURDAY AND SUNDAY. /BK/

&&

.AVIATION...WIDESPREAD BAND OF MID LEVEL CLOUDS AT 8-10K FEET
GENERALLY E OF THE I-55 AXIS SHOULD ERODE EWD WITH SW SURFACE WINDS
OF 7-11KTS.  THE  TEMPORARY CLEAR SLOT WAS IN PLACE FROM I-55 TO
JUST AHEAD OF A COLD FRONT APPROACHING THE DELTA REGION IN AR. THAT
FRONT WAS MOVING SEWD AT 20KTS AND SHOULD REACH KGLH-KGWO BY ABOUT
22Z...KGTR-KJAN-KHEZ ABOUT 0130Z...KMEI-KMCB AREAS BY 03Z AND KHBG
BY 05Z. ISOLATED TSRA COULD DEVELOP OVER PORTIONS OF NRN MS AS THE
FRONT PASSES EARLY TONIGHT WITH NW WINDS AVERAGING 10-14KTS WITH
SOME BROKEN MVFR CEILINGS FOR 3-6 HOURS AFTER FROPA. SKIES WILL
FINALLY CLEAR OUT 12-16Z MONDAY MORNING WITH DRIER LOW LEVEL AIR
FILTERING IN ON GUSTY WLY WINDS OF 14-18KTS. VFR CONDITIONS SHOULD
THEN PREVAIL INTO THE MIDDLE OF THE NEW WORK WEEK. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       40  59  36  58 /   2   0   0   0
MERIDIAN      41  59  33  59 /   0   2   0   0
VICKSBURG     40  60  36  58 /  10   0   0   0
HATTIESBURG   44  62  36  62 /   0   0   0   0
NATCHEZ       40  60  37  59 /   0   0   0   0
GREENVILLE    41  55  33  53 /  17   0   0   0
GREENWOOD     40  54  35  53 /  17   2   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 11 AM TO 5 PM CST MONDAY FOR MSZ018-019-
     025>052.

LA...LAKE WIND ADVISORY FROM 11 AM TO 5 PM CST MONDAY FOR LAZ007>009-
     015-016.

AR...LAKE WIND ADVISORY FROM 11 AM TO 5 PM CST MONDAY FOR ARZ074-075.

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/BK/40
Hazardous weather outlook, Jan 24, 2:36 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CST SUN JAN 24 2010

ARZ074-075-MSZ018-019-025>039-252045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
236 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...A
PORTION OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED THUNDERSTORMS MAY DEVELOP THROUGH EARLY THIS EVENING AND
BRING THE POTENTIAL FOR SMALL HAIL. PEA TO DIME SIZED HAIL WILL BE
POSSIBLE WITH THE STRONGEST STORMS. THE PRIMARY TIME FRAME FOR THIS
ACTIVITY WILL BE PRIOR TO 9 PM. THESE STORMS WILL DEVELOP NEAR THE
COLD FRONT PUSHING IN FROM ARKANSAS AND BE AIDED BY COLDER
TEMPERATURES ALOFT.

ON MONDAY AFTERNOON...GUSTY WEST WINDS OF 15 TO 25 MPH ARE LIKELY.
SOME GUSTS COULD REACH 30 MPH AT TIMES AND A LAKE WIND ADVISORY HAS
BEEN POSTED FOR THE AFTERNOON HOURS MAINLY NORTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HEAVY RAINFALL WILL BE POSSIBLE AGAIN LATER THURSDAY AND THURSDAY
NIGHT AS ANOTHER STORM SYSTEM CROSSES THE REGION. A SURFACE LOW IS
PROJECTED TO MOVE EASTWARD ALONG INTERSTATE TWENTY KEEPING THE HIGHER
RISK FOR ADDITIONAL FLOODING CONCERNS NORTH OF THAT AXIS THURSDAY
NIGHT INTO FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY.

LAZ007>009-015-016-023-MSZ040>052-252045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
236 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ON MONDAY AFTERNOON...GUSTY WEST WINDS OF 15 TO 20 MPH ARE LIKELY.
SOME GUSTS COULD REACH 30 MPH AT TIMES AND A LAKE WIND ADVISORY HAS
BEEN POSTED FOR THE AFTERNOON HOURS MAINLY NORTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HEAVY RAINFALL WILL BE POSSIBLE AGAIN LATER THURSDAY AND THURSDAY
NIGHT AS ANOTHER STORM SYSTEM CROSSES THE REGION. A SURFACE LOW IS
PROJECTED TO MOVE EASTWARD ALONG INTERSTATE TWENTY KEEPING THE HIGHER
RISK FOR ADDITIONAL FLOODING CONCERNS NORTH OF THAT AXIS THURSDAY
NIGHT INTO FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY.

LAZ024>026-MSZ053>066-072>074-252045-
CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
236 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP LATER THURSDAY AND
THURSDAY NIGHT AS ANOTHER STORM SYSTEM CROSSES THE REGION. A SURFACE
LOW IS PROJECTED TO MOVE EASTWARD ALONG INTERSTATE TWENTY KEEPING
THE HIGHER RISK FOR INTENSE STORMS SOUTH OF THAT AXIS THURSDAY NIGHT
WHEN INSTABILITY AND WIND SHEAR SHOULD BE MOST FAVORABLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Jan 24, 4:52 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CST SUN JAN 24 2010

ARZ074-075-MSZ018-019-034-242355-
ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
452 PM CST SUN JAN 24 2010

...ISOLATED STRONG THUNDERSTORMS PRODUCING SMALL HAIL...

A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WILL MOVE SLOWLY EAST ACROSS EXTREME SOUTHEAST ARKANSAS INTO
NORTHWEST MISSISSIPPI FOR THE REMAINDER OF THE AFTERNOON.

IF YOU HEAR THUNDER...TAKE SHELTER UNTIL THE STORM PASSES. PEOPLE IN
WASHINGTON...SUNFLOWER...BOLIVAR...CHICOT AND ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

EEC
Local storm report, Jan 24, 5:22 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             INVERNESS               33.35N 90.59W
01/24/2010  E0.25 INCH       SUNFLOWER          MS   EMERGENCY MNGR

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:25 AM CSTWind AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more13 hr
Jan 25, 4:13 PM CSTRiver Flood WarningJANIssaquena, Washington4 days
Jan 25, 4:13 PM CSTRiver Flood WarningJANClaiborne, Jefferson, Warren4 days
Jan 25, 4:13 PM CSTRiver Flood WarningJANAdams, Wilkinson27 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.